MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Optical Problem (3001)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.1mm vticm5_12.1; -13.0/1.5/85 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The surgeon reports there is lens rotation not associated to low vaulting, glare/haloes, blurred vision, on (b)(6) 2023 the lens was repositioned but this did not resolve the problem.On (b)(6) 2023 the lens was explanted and a longer length lens was implanted on this same date and resolved the problem.An additional suture was also later used on (b)(6) 2023.The cause of the event was reported as unknown and noted "icl too small".
 
Additional Manufacturer Narrative
B5 - no repositioning was done for right eye (od).Trace cataract was noted as well.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: lens was returned in vial in liquid.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within specification.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17890610
Report Number2023826-2023-04449
Device Sequence Number20720783
Product Code QCB
UDI-Device Identifier00841542113786
UDI-Public00841542113786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVTICM5_12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/30/2023
12/07/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/28/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale